Gobbi F, Rossanese A, Buonfrate D, Angheben A, Postiglione C, Bisoffi Z. Epilepsy triggered by mefloquine in an adult traveler to Uganda. World J Clin Cases 2014; 2(1): 12-15 [PMID: 24527427 DOI: 10.12998/wjcc.v2.i1.12]
Corresponding Author of This Article
Federico Gobbi, MD, PhD, Department of Tropical Diseases, Sacro Cuore-Don Calabria Hospital, Via Don A Sempreboni 5, Negrar, 37024 Verona, Italy. email@example.com
This article is an open-access article which was selected by an in-house editor and fully peer-reviewed by external reviewers. It is distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/
Author contributions: Gobbi F wrote the manuscript; Rossanese A and Postiglione C managed the patient; Buonfrate D and Angheben A performed the literature search; Bisoffi Z revised the manuscript; all authors have read and approved the final version to be published.
Correspondence to: Federico Gobbi, MD, PhD, Department of Tropical Diseases, Sacro Cuore-Don Calabria Hospital, Via Don A Sempreboni 5, Negrar, 37024 Verona, Italy. firstname.lastname@example.org
Telephone: +39-45-6013563 Fax: +39-45-6013694
Received: September 25, 2013 Revised: November 7, 2013 Accepted: December 12, 2013 Published online: January 16, 2014
Core tip: We report a case of epilepsy due to mefloquine chemoprophylaxis. Considering that mefloquine is associated with a higher risk of neurologic and psychiatric adverse events than the alternative regimens, we suggest considering mefloquine as a second line choice after atovaquone/proguanil and doxycycline for short-term travelers.